Alert archive / Pennsylvania / Tornado Warnings in 2009

Tornado Warning 12, NWS State College, PA

August 20, 2009Lancaster County, Pennsylvania

NWS State College, PA issued this tornado warning at Aug 20, 2009, 4:29 PM EDT for Lancaster County, Pennsylvania. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2009, 4:29 PM EDT (20:29 UTC)
Expired
Aug 20, 2009, 5:00 PM EDT
In force
31 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Lancaster County, PA

The radar

The Sterling radar (KLWX), 148 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 4:35 PM EDTTSTM WND DMGLancaster, PATREES DOWN IN THE CITY OF LANCASTER.
Aug 20, 5:00 PM EDTTSTM WND DMGLancaster, PATV METEOROLOGIST REPORTED THAT POWER COMPANY HAD 5200 REPORTS OF OUTAGES ACROSS LANCASTER COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2009-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2009-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
975 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KCTP 202029
TORCTP
PAC071-202100-
/O.NEW.KCTP.TO.W.0012.090820T2029Z-090820T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 PM EDT THU AUG 20 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 500 PM EDT

* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  MOUNTVILLE...OR NEAR MILLERSVILLE...MOVING EAST AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  MILLERSVILLE AND EAST PETERSBURG AROUND 440 PM EDT...
  LANCASTER AROUND 455 PM EDT...
  WILLOW STREET...STRASBURG AND LEOLA AROUND 500 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...
ROUTE 30...ROUTE 222...STATE ROAD 501.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...TAKE SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN A MOBILE HOME OR VEHICLE...LEAVE IT AND GET INSIDE A STRONG
BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH
OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3994 7646 3994 7647 3997 7649 4011 7645
      4013 7613 3990 7617
TIME...MOT...LOC 2029Z 272DEG 11KT 4003 7640

$$

FORECASTER: RXR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Aug 20, 4:10 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 20, 4:10 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 PM EDT THU AUG 20 2009

.SYNOPSIS...
MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE THROUGH FRIDAY...AND SOME THUNDERSTORMS WILL BE STRONG TO
SEVERE. A COLD FRONT WILL MOVE THROUGH LATE FRIDAY AND STALL OUT
BEFORE REACHING THE MID ATLANTIC COAST SATURDAY...INTERACTING WITH
DEEP TROPICAL MOISTURE ASSOCIATED WITH HURRICANE BILL...AND HEAVY
RAINFALL WILL BE POSSIBLE ACROSS EASTERN PENNSYLVANIA ALONG THE
STALLED FRONTAL BOUNDARY THROUGH SATURDAY NIGHT. THEN COOLER
TEMPERATURES AND LESS HUMID CONDITIONS WILL FOLLOW SUNDAY INTO
NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
STRONG TO SEVERE STORMS HAVE FIRED ACROSS THE LOWER SUSQ DURING THE
PAST FEW HOURS...LINEING UP NICELY WHERE THE 06Z AND 12Z NAM HAD
ITS JUICED- UP MU CAPES OF 2500-3000 J/KG.  MID LVL DISTURBANCE
THAT TRACKED NEWD FROM THE CENTRAL APPALACHIANS TODAY SERVING AS THE
TRIGGERING MECHANISM...AND A SECOND ROUND OF STORMS ARE LIKELY TO
FIRE WITH A SECOND DISTURBANCE...CURENTLY ALONG A BFD...AOO...HGR
LINE. ALTHOUGH MID LVL LAPSE RATES REMAIN WEAK OWING TO A VERY MOIST
DEEP LYR AIRMASS...VERY STEEP LOW LEVEL LAPSE RATES WILL CONTRIBUTE
TO THE POTENTIAL FOR DAMAGING WIND GUSTS IN LOCALIZED DOWNBURSTS.
INCREASING BULK SHEAR MAY ALSO BE SUPPORTIVE FOR A FEW ORGANIZED
BOWING SEGMENTS WITH THE PRIMARY THREAT AGAIN BEING DAMAGING WINDS.

CVRG OF SHWRS/TSTORMS WILL DEC LATER TONIGHT WITH THE LOSS OF
HEATING. ABV NORMAL MSTR LVLS WILL KEEP LOWS MUGGY IN THE MID 60S
TO LOW 70S...THAT WILL LEAD TO DEVELOPMENT OF PATCHY DENSE FOG.

THE MAIN SYNOPTIC COLD FRONT WILL APPROACH WESTERN PA EARLY FRIDAY.
AHEAD OF THIS FEATURE...MDL GUID SUGGESTS UPSTREAM TSTORM CLUSTERS
/PERHAPS ONGOING AT THE START OF THE PD IN THE OH VLY/ WILL MOVE
NNEWD INTO THE LWR GRT LKS DURING THE AFTN...ACCOMPANIED BY POTENT
SHORTWAVE ROTATING AROUND THE BASE OF THE CLOSED H5 LOW OVR
ONTARIO. SREF SHOWS THE BEST CAPES/EHI OVR SE PA INVOF OF LEE SFC
TROUGH...HOWEVER SPC DY2 OUTLOOK /SLGT RISK/ SUGGESTS POTENTIAL
FOR SVR MAY BE GREATER FURTHER N/W OVR THE CENTRAL MTNS WHERE DEEP
LYR SHEAR WILL BE MAXIMIZED DURING PEAK HEATING.

THE STRONG COLD FRONT WILL BEGIN TO SLOW...AND TEMPORARILY STALL OUT
ACROSS FAR ERN PENN LATER FRI NIGHT INTO SAT NIGHT AS THE UPPER
TROUGH SHARPENS AND POWERFUL HURRICANE BILL SWEEPS NORTHWARD SEVERAL
HUNDRED NM EAST OF THE MID ATLANTIC COAST.

EXPECT HIGH POPS ACROSS THE SUSQ VALLEY AND PTS EAST THROUGH MOST OF
THIS PERIOD...THOUGH THERE WILL BE THE TYPICAL DECREASE IN NOCTURNAL
INTENSITY TO THE TSRA AND ASSOCIATED RAINFALL RATES.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
THE MAIN SYNOPTIC COLD FRONT WILL APPROACH WESTERN PA EARLY
FRIDAY. AHEAD OF THIS FEATURE...MDL GUID SUGGESTS UPSTREAM TSTORM
CLUSTERS /PERHAPS ONGOING AT THE START OF THE PD IN THE OH VLY/
WILL MOVE NNEWD INTO THE LWR GRT LKS DURING THE AFTN...ACCOMPANIED
BY POTENT SHORTWAVE ROTATING AROUND THE BASE OF THE CLOSED H5 LOW
OVR ONTARIO. SREF SHOWS THE BEST CAPES/EHI OVR SE PA INVOF OF LEE
SFC TROUGH...HOWEVER SPC DY2 OUTLOOK /SLGT RISK/ SUGGESTS
POTENTIAL FOR SVR MAY BE GREATER FURTHER N/W OVR THE CENTRAL MTNS
WHERE DEEP LYR SHEAR WILL BE MAXIMIZED DURING PEAK HEATING.

THE STRONG COLD FRONT WILL BEGIN TO SLOW...AND TEMPORARILY STALL OUT
ACROSS FAR ERN PENN LATER FRI NIGHT INTO SAT NIGHT AS THE UPPER
TROUGH SHARPENS AND POWERFUL HURRICANE BILL SWEEPS NORTHWARD SEVERAL
HUNDRED NM EAST OF THE MID ATLANTIC COAST.

EXPECT HIGH POPS ACROSS THE SUSQ VALLEY AND PTS EAST THROUGH MOST OF
THIS PERIOD...THOUGH THERE WILL BE THE TYPICAL DECREASE IN NOCTURNAL
INTENSITY TO THE TSRA AND ASSOCIATED RAINFALL RATES.

LATER SHIFTS WILL HAVE TO FOCUS ON A POSSIBLE FLOOD WATCH FOR AT
LEAST THE SMALLER STREAMS AND CREEKS NEAR...AND ESPECIALLY TO THE
EAST OF THE LOWER/MID SUSQ VALLEY AS OPERATIONAL NAM/GFS SHOWS 36 HR
QPF IN EXCESS OF 2 INCHES (SUPPORTED BY THE SUPER ENSEMBLES PWATS
OF 45 MM OR HIGHER...AND ITS ROUGHLY 60 PERCENT CHC OF OVER 1 INCH
OF QPF THERE). WOULDNT BE SURPRISED TO SEE ISOLATED 3-4 INCH
AMOUNTS FROM SCHUYLKILL COUNTY SOUTH INTO OUR FAR SERN ZONES BY SAT
NIGHT.

PRECIP IN THE FORM OF SCATTERED SHOWERS AND TSRA WILL BE MUCH
LIGHTER (UNDER 0.75) ACROSS THE WRN HALF OF THE CWA WHERE A
MEAN...WESTERLY LLVL FLOW WILL DROP PWATS TO NEAR NORMAL WITH ONLY
MARGINALLY STEEP MID LVL LAPSE RATES AS THE MAIN UPPER TROUGH AXIS
APPROACHES FROM THE OHIO VALLEY.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
QUIETER WEATHER WILL BE THE RULE FOR THE PERIOD SUNDAY THROUGH
THURSDAY...ESPECIALLY COMPARED TO THE RECENT WEEK. THE COLD FRONT
THAT WILL MOVE THROUGH FRI/SAT WILL BE EAST OF THE REGION AND
HURRICANE BILL WILL HAVE SLID BY OFFSHORE. SURFACE HIGH PRESSURE
WILL BE BUILDING IN UNDER A WEAK MID LEVEL TROUGH...BRINGING DRIER
AND COOLER CONDITIONS WITH A DECENT AMOUNT OF CLOUDINESS. THERE
WILL BE A CHANCE FOR A SHOWER OR TSTORM ON SUNDAY...BUT THE FIRST
PART OF NEXT WEEK LOOKS DRY. NEXT WAVE LOOKS TO ARRIVE ON THU WITH
INCREASING RAIN CHANCES.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A SIMILAR SITUATION WILL SET UP THIS AFTERNOON AS WE SAW WED AND
TUE...WHILE CURRENTLY MANY AIRFIELDS HAVE IMPROVED TO
VFR...SHRA/TSRA ARE DEVELOPING TO THE WEST OF THE CWA AND WILL
LIKELY EFFECT ALL AIRFIELDS IN THE COMING HOURS. EXPECT CONDITIONS
TO QUICKLY DROP TO MVFR/IFR IN THESE STORMS.

AS LOW LEVEL MOISTURE REMAINS IN PLACE...LOOK FOR PATCHY DENSE FOG
TO DEVELOP ONCE AGAIN THIS EVENING ACROSS THE REGION. AFTER THE
FOG MIXES OUT AS WINDS PICK UP TO NEAR 10KT STATEWIDE FRIDAY
MORNING...LOOK FOR ANOTHER ROUND OF GUSTY SHRA/TSRA AS A COLD
FRONT MOVES THROUGH THE REGION.

OUTLOOK...
SAT...MAINLY MVFR IN SHRA/TSRA...FOG...AND HZ.
SUN-TUE...MORNING FOG...THEN MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT/STEINBUGL
NEAR TERM...LAMBERT/DICKEY
SHORT TERM...LAMBERT/DICKEY
LONG TERM...RXR
AVIATION...LAMBERT/DICKEY
Hazardous weather outlook, Aug 20, 11:18 AM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1118 AM EDT THU AUG 20 2009

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-211530-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1118 AM EDT THU AUG 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS CENTRAL PENNSYLVANIA. THE PRIMARY THREAT WILL BE
DAMAGING WIND GUSTS. LOCALLY HEAVY DOWNPOURS WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RXR

In the hours before

Special weather statement, Aug 20, 1:48 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
148 PM EDT THU AUG 20 2009

PAZ028-050-056-057-201845-
DAUPHIN PA-JUNIATA PA-PERRY PA-SNYDER PA-
148 PM EDT THU AUG 20 2009

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL JUNIATA...NORTHWESTERN
DAUPHIN...PERRY AND SOUTHEASTERN SNYDER COUNTIES THROUGH 245 PM EDT...

AT 144 PM EDT...THE LEADING EDGE OF A DEVELOPING LINE OF STRONG
THUNDERSTORMS EXTENDED FROM 16 MILES EAST OF LEWISTOWN TO 12 MILES
SOUTHEAST OF LEWISTOWN TO 12 MILES NORTHWEST OF CARLISLE...MOVING
TOWARD THE EAST NORTHEAST AT 30 MPH.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IN ADDITION A 30 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL AND COULD
CAUSE RAPID RISES ON SOME SMALL STREAMS AND CREEKS IN THE AREA.
FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY
THE THUNDERSTORMS.

THESE STORMS WILL BE NEAR LANDISBURG AROUND 200 PM...SHERMANSDALE
AROUND 210 PM...MEISERVILLE AROUND 220 PM...PORT TREVERTON AROUND 230
PM AND MILLERSBURG AROUND 240 PM.

LAT...LON 4031 7736 4029 7744 4036 7756 4042 7770
      4061 7729 4075 7686 4067 7689 4064 7694
      4062 7694 4061 7691 4037 7686 4027 7740

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Aug 20, 2:06 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
206 PM EDT THU AUG 20 2009

PAZ024-201915-
CAMBRIA PA-
206 PM EDT THU AUG 20 2009

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CAMBRIA COUNTY...

AT 204 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LIGONIER
AND MOVING TO THE NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR WESTMONT AROUND 250 PM...BROWNSTOWN AROUND
255 PM...EAST CONEMAUGH AROUND 300 PM...VINTONDALE AROUND 310 PM AND
NANTY-GLO AROUND 315 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 422...STATE ROAD 56.

LAT...LON 4030 7906 4037 7899 4039 7900 4059 7888
      4062 7885 4038 7872 4028 7895 4028 7906

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Aug 20, 3:10 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
310 PM EDT THU AUG 20 2009

PAZ059-066-202000-
LANCASTER PA-LEBANON PA-
310 PM EDT THU AUG 20 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LANCASTER AND
SOUTHERN LEBANON COUNTIES THROUGH 4 PM EDT...

AT 308 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
ANNVILLE...MOVING EAST AT 15 MPH.

BRIEF...WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR CORNWALL AROUND 325 PM...LEBANON AROUND 330
PM...KLEINFELTERSVILLE AROUND 355 PM AND RICHLAND AROUND 400 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 261
AND 279.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...ROUTE
422...STATE ROAD 501.

LAT...LON 4019 7654 4029 7659 4040 7628 4037 7623
      4037 7621 4027 7607

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Aug 20, 3:16 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
316 PM EDT THU AUG 20 2009

PAZ057>059-202015-
DAUPHIN PA-LEBANON PA-SCHUYLKILL PA-
316 PM EDT THU AUG 20 2009

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL DAUPHIN...NORTHWESTERN
LEBANON AND SOUTHWESTERN SCHUYLKILL COUNTIES...

AT 314 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHWEST OF LINGLESTOWN TO COLONIAL PARK...MOVING NORTHEAST AT 20
MPH.

WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR SKYLINE VIEW AROUND 325 PM...DEHART DAM
AROUND 335 PM...PENN NATIONAL RACE AROUND 340 PM...HARPER TAVERN...
AND FORT INDIANTOWN GAP AROUND 355 PM...FORT INDIANTOWN GAP AROUND
400 PM AND JONESTOWN AROUND 405 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 71 AND
104.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
209...ROUTE 322.

LAT...LON 4051 7637 4049 7642 4045 7636 4024 7677
      4038 7688 4047 7682 4046 7653 4062 7646
      4052 7630

EXPERIMENTAL

FORECASTER: DEVOIR
Special weather statement, Aug 20, 3:20 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 PM EDT THU AUG 20 2009

PAZ065-066-201945-
LANCASTER PA-YORK PA-
320 PM EDT THU AUG 20 2009

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YORK AND NORTHERN
LANCASTER COUNTIES...

AT 320 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
YORK...MOVING EAST AT 25 MPH.

WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR YORK HAVEN AROUND 325 PM...BAINBRIDGE AROUND
330 PM...MAYTOWN AROUND 335 PM...MARIETTA AROUND 340 PM AND MOUNT JOY
AROUND 345 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 267 AND 282...I-83 BETWEEN
MILE MARKERS 17 AND 30.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

LAT...LON 3992 7680 4008 7690 4019 7656 4025 7641
      4025 7632 4032 7615 4009 7610

EXPERIMENTAL

FORECASTER: DEVOIR
Special weather statement, Aug 20, 4:22 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
422 PM EDT THU AUG 20 2009

PAZ059-066-202115-
LANCASTER PA-LEBANON PA-
422 PM EDT THU AUG 20 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LANCASTER AND
SOUTHERN LEBANON COUNTIES...

AT 420 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
ANNVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MOUNT GRETNA AROUND 430 PM...LEBANON AROUND
435 PM...CORNWALL AROUND 440 PM...BRICKERVILLE AROUND 505 PM...
NEWMANSTOWN AROUND 510 PM AND EPHRATA AROUND 515 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 262
AND 287.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222...ROUTE
322...ROUTE 422...STATE ROAD 501.

LAT...LON 4008 7608 4023 7659 4034 7653 4036 7619
      4025 7605

EXPERIMENTAL

FORECASTER: DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:13 PM EDTAreal Flood AdvisoryCTPLancaster, Lebanon, York3 hr
Aug 19, 10:12 PM EDTAreal Flood WarningCTPCumberland108 min
Aug 20, 1:43 PM EDTSpecial Weather StatementCTPDauphin62 min
Aug 20, 1:48 PM EDTSpecial Weather StatementCTPJuniata, Perry57 min
Aug 20, 2:06 PM EDTSpecial Weather StatementCTPCambria69 min
Aug 20, 2:32 PM EDTAreal Flood AdvisoryCTPJuniata, Perry118 min
Aug 20, 2:40 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Northumberland, Perry, Snyder50 min
Aug 20, 3:04 PM EDTTornado WarningCTPDauphin, Northumberland, Perry26 min
Aug 20, 3:10 PM EDTSpecial Weather StatementCTPLebanon50 min
Aug 20, 3:15 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Northumberland, Perry, Schuylkill60 min
Aug 20, 3:16 PM EDTSpecial Weather StatementCTPDauphin59 min
Aug 20, 3:20 PM EDTSpecial Weather StatementCTPLancaster25 min
Aug 20, 3:52 PM EDTSevere Thunderstorm WarningCTPLancaster, York53 min
Aug 20, 4:22 PM EDTSpecial Weather StatementCTPLancaster53 min
Aug 20, 4:57 PM EDTTornado WarningCTPLancaster63 min
Aug 20, 5:15 PM EDTSpecial Weather StatementCTPMifflin60 min
Aug 20, 5:17 PM EDTSpecial Weather StatementCTPFranklin58 min
Aug 20, 7:57 PM EDTSpecial Weather StatementCTPMcKean33 min

Nearby

Tornado Warnings in Pennsylvania, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.